Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 193, NWS Shreveport, LA

October 10, 20216 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 10, 2021, 11:35 PM CDT for 6 counties in Texas. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2021, 11:35 PM CDT (04:35 UTC)
Expired
Oct 11, 2021, 12:30 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Camp County, TX, Franklin County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 11:50 PM CDTTSTM WND DMG9 Ssw Rocky Mound, TXTREE DOWN IN PASTURE OFF OF FM2455.
Oct 11, 12:20 AM CDTTSTM WND DMG1 E Quitman, TXSEVERAL TREES DOWN COUNTY WIDE.
Oct 11, 12:25 AM CDTTSTM WND DMG9 Ssw Rocky Mound, TXCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 9 SSW ROCKY MOUND. TREE DOWN IN PASTURE OFF OF FM2455.
Oct 11, 12:40 AM CDTTSTM WND DMG5 Sse Lindale, TXTREE DOWN ON CR468.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 11:07 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

280 
WUUS54 KSHV 110435
SVRSHV
TXC063-159-423-449-459-499-110530-
/O.NEW.KSHV.SV.W.0193.211011T0435Z-211011T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1135 PM CDT Sun Oct 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northern Smith County in northeastern Texas...
  Southern Franklin County in northeastern Texas...
  Wood County in northeastern Texas...
  Upshur County in northeastern Texas...
  Southern Titus County in northeastern Texas...
  Camp County in northeastern Texas...

* Until 1230 AM CDT.

* At 1135 PM CDT, severe thunderstorms were located along a line
  extending from near Cooper Lake Park Doctors Creek to near Emory to
  near Canton, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mount Pleasant, Gladewater, Gilmer, Mineola, Pittsburg, Winnsboro,
  Leesburg, Lindale, Mount Vernon, Quitman, Big Sandy, Hawkins,
  Cason, Scroggins, Pleasant Grove, Hainesville, Golden, Rosewood,
  Hoard and Newsome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Texas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Texas.

&&

LAT...LON 3296 9531 3317 9531 3316 9481 3290 9483
      3255 9493 3254 9499 3243 9499 3243 9554
      3248 9559 3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 0435Z 265DEG 37KT 3330 9569 3294 9580 3251 9596 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 11:11 PM CDT, 24 minutes earlier.

Area forecast discussion, Oct 10, 11:11 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1111 PM CDT Sun Oct 10 2021

.UPDATE...

Update to include Tornado Watch 0520, valid until 09Z.

&&

.PREV DISCUSSION... /issued 1001 PM CDT Sun Oct 10 2021/

UPDATE...

Line of severe storms just east of the I-35 corridor of TX and OK
continues to propagate ewd at about 35 kts. Conditions remain
favorable for convection to continue to be severe, as MU CAPE
across our extreme wrn areas is running around 1000-2000 J/Kg with
deep-layer and low-level shear is increasing invof the shortwave.
These parameters are fcst to become less favorable with time/ewd
progression, as the disturbance lifts newd through the wee hours
of Monday morning.

For this update, not planning any changes attm, as temps/PoPs
appear to be reasonably on track. Ongoing Lake Wind Advisory looks
good as-is, as wind speeds should begin to decrease significantly
after 06Z, although they may remain gusty for a few hours. /12/

PREV DISCUSSION... /issued 642 PM CDT Sun Oct 10 2021/

AVIATION...
VFR conditions with gusty sely winds to continue ahead of an
approaching cold front. MVFR cigs to develop ahead of the front,
with tstms accompanying the front 04Z-12Z as it moves from w to
e. Winds after fropa will become wly with speeds around 10-12 kts,
and cigs should improve areawide by midday. /12/

PREV DISCUSSION... /issued 204 PM CDT Sun Oct 10 2021/

SHORT TERM.../Tonight through Wednesday Night/

There is an enhanced risk for severe weather across portions of
southeast Oklahoma tonight with a slight risk across adjacent
counties of northeast Texas and southwest Arkansas.

A fairly strong shortwave trough combined with a deepening surface
low across Texas will move northeast into Oklahoma this evening.
Increased convergence and moisture from low-level southerly flow
at the time of peak heating will heighten instability across much
of central and eastern Oklahoma. Storms will initiate across
these areas later this afternoon into this evening with the
strongest and more intense convection in the form of discreet
supercells eventually transitioning into a linear complex of
convection that will move into McCurtain county and northeast
Texas by midnight. Any discrete supercell storms that hold
together while entering into southeast Oklahoma or northeast
Texas could be capable of producing QLCS associated wind damage
and tornadoes. However, the primary threat will be straight-line
wind damage as storms transition into a linear complex along the
frontal boundary. The severe risk is forecast to wane after
midnight with.

Additionally, with an increased pressure gradient to persist
through the evening hours ahead of the surface boundary, wind
speeds could approach 20 mph across mainly east Texas and adjacent
counties and parishes of northwest Louisiana, southern Arkansas,
and southeast Oklahoma. Therefore, a Lake Wind Advisory remains in
effect through early Monday morning.

Conditions to rapidly improve from the west on Monday across
Texas, Oklahoma, and Arkansas. However, the front may stall south
of I-20 allowing for lingering scattered convection to persist
through Monday night across portions of north Louisiana.

Overnight lows forecast to fall into the 60s tonight, climbing
into the 80s on Monday and then dipping into the 50s and 60s on
Monday night. /05/

LONG TERM.../Tuesday through Saturday night/

Upon the passing of the front in the short-term, the region will
quickly fall back into southwest flow aloft. Rain chances to start
the long term will be more scattered compared to organized, with
better chances for rain increasing by Wednesday. It's on Wednesday
that a stream of moisture starts to firehose into the area from the
Pacific, opposed to the Gulf. This is in part to a tropical
disturbance moving inland off the southern coast of Mexico, and a
tighter pressure gradient in place due to a trough ejecting off the
Rocky mountains. These rain chances will remain into the weekend,
before drying out behind an anticipated front.

By Thursday night, a deep and progressive trough will begin to move
through the plains, bringing a cold front with it. This strong front
looks to drop temperatures significantly. Headed into the weekend,
we could be looking at afternoon high temperatures in the low 70s,
and overnight lows in the low 50s. Until then, look for highs in the
mid 80s, and overnight lows in the low 70s due to the increased
overnight insulation.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  85  65  88 /  70  30  20  40
MLU  70  87  68  88 /  20  50  30  30
DEQ  63  81  57  83 / 100  10  10  40
TXK  67  82  62  85 /  90  10  10  40
ELD  68  82  60  84 /  50  40  10  30
TYR  65  83  64  86 /  90  10  10  40
GGG  65  84  63  86 /  80  10  10  40
LFK  68  87  68  89 /  80  30  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Monday for ARZ059-070-071.

LA...Lake Wind Advisory until 1 AM CDT Monday for LAZ001-002-010.

OK...Lake Wind Advisory until 1 AM CDT Monday for OKZ077.

TX...Lake Wind Advisory until 1 AM CDT Monday for TXZ096-097-108>112-
     124>126-136>138-149>153-165.

&&

26/12
Hazardous weather outlook, Oct 10, 5:15 AM CDT, 18 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
515 AM CDT Sun Oct 10 2021

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150-111015-
Sevier-Howard-Little River-Hempstead-Miller-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-
515 AM CDT Sun Oct 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Gusty southerly winds have prompted a Lake Wind Advisory across
the area with hazardous boating conditions on waterways expected
for any marine activity today and through tonight.

Showers and thunderstorms will increase from the west and
northwest as early as this evening across the region along and
ahead of an approaching cold front. Strong to severe
thunderstorms will be possible through tonight with the most
severe thunderstorms capable of producing strong and damaging wind
gusts, large hail and possibly an isolated tornado.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and thunderstorms will weaken below severe criterion by
the early morning hours on Monday. After the frontal boundary
clears the area, Pacific moisture will return from the southwest,
maintaining an environment conducive for additional showers and
thunderstorms especially from the middle of the week to the end of
the week. Flash flooding in isolated areas remains possible,
however, no additional hazards are expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be necessary in this area through
tonight.

ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ166-167-111015-
Nevada-Columbia-Union-Webster-Claiborne-Lincoln-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-San Augustine-
515 AM CDT Sun Oct 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana and east Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will increase from the west and
northwest this evening and through tonight across the region
along and ahead of an approaching cold front. While strong
thunderstorms cannot be ruled out across portions of the region,
severe thunderstorms should remain just north and west of the I-30
corridor.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Pacific moisture will return from the southwest after the frontal
passage on Monday, maintaining an environment conducive for
additional showers and thunderstorms, especially from the middle
of the week to the end of the week. Flash flooding in isolated
areas remains possible, however, no additional hazards are
expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

ARZ071-LAZ001-002-010-TXZ151>153-165-111015-
Lafayette-Caddo-Bossier-De Soto-Panola-Nacogdoches-Shelby-
Angelina-
515 AM CDT Sun Oct 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Gusty southerly winds have prompted a Lake Wind Advisory across
the area with hazardous boating conditions on waterways expected
for any marine activity today and through tonight.

Showers and thunderstorms will increase from the west and
northwest this evening and through tonight across the region
along and ahead of an approaching cold front. While strong to
severe thunderstorms cannot be ruled out across portions of the
region, the most severe thunderstorms should remain just north and
west of the I-30 corridor.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Pacific moisture will return from the southwest after the frontal
passage on Monday, maintaining an environment conducive for
additional showers and thunderstorms, especially from the middle
of the week to the end of the week. Flash flooding in isolated
areas remains possible, however, no additional hazards are
expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 11:24 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Morris, Red River, Titus66 min
Oct 11, 12:26 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus64 min
Oct 11, 12:33 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 6 more57 min
Oct 11, 12:56 AM CDTSpecial Weather StatementSHVCherokee, Rusk49 min
Oct 11, 1:31 AM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Rusk44 min
Oct 11, 1:35 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith25 min
Oct 11, 2:11 AM CDTSpecial Weather StatementSHVPanola34 min
Oct 11, 2:43 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby47 min
Oct 11, 4:04 AM CDTSpecial Weather StatementSHVSabine, San Augustine41 min
Oct 11, 4:46 AM CDTSpecial Weather StatementSHVSabine44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.